Bilinear recurrences and addition formulae for hyperelliptic sigma functions

Harry W. Braden, V. Z Enolskii, A. N W Hone

Research output: Contribution to journalArticle

16 Citations (Scopus)

Abstract

The Somos 4 sequences are a family of sequences satisfying a fourth order bilinear recurrence relation. In recent work, one of us has proved that the general term in such sequences can be expressed in terms of the Weierstrass sigma function for an associated elliptic curve. Here we derive the analogous family of sequences associated with an hyperelliptic curve of genus two. We show that the sequences associated with such curves satisfy bilinear recurrences of order 8. The proof requires an addition formula which involves the genus two Kleinian sigma function with its argument shifted by the Abelian image of the reduced divisor of a single point on the curve. The genus two recurrences are related to a Bäcklund transformation (BT) for an integrable Hamiltonian system, namely the discrete case (ii) Hénon-Heiles system.

Original languageEnglish
Pages (from-to)46-62
Number of pages17
JournalJournal of Nonlinear Mathematical Physics
Volume12
Issue numberSUPPL. 2
DOIs
Publication statusPublished - Dec 2005

Fingerprint Dive into the research topics of 'Bilinear recurrences and addition formulae for hyperelliptic sigma functions'. Together they form a unique fingerprint.

  • Cite this